Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV- and MDS/AML
Jan 6, 2013

Dr. I was diagnosed with HIV- in June of 2011, and immediately started taking Atripla because my CD4 count was 210 and my Viral Load was 11,000. Since taking Atripla, my last blood tests in November of 2012 show a CD4 of 458 and an undetectable Viral Load. My question pertains to MDS and AML. My very first blood work at this clinic was back in April of 2003, and my Platelets were 242, RBC was 4.72 and WBC was 5.3. My WBC has rebounded and is currently at 5.7, but my Platelets have declined each time I've had blood work done and are now 109, and my RBC has declined to 3.81. My father recently had chemo treatment for Myelodysplastic Anemia, and his counts are what his doctor call "In remission," or normal. My grandfather (his father) died from complications from AML. My question is, my GP knows this information, but does not seem concerned about my dropping Platelet and Red Blood Counts. I am also Anemic. Given my family history, should I get a second opinion from an Oncologist? Thank you.

Response from Dr. Holodniy

Although you have had a great virologic response to Atripla, I agree, your platelet count and RBCs are going in the wrong direction. This is likely not related to the Atripla. Although your family history may be pertinent here, you should consult a hematologist to see what is going on.



Previous
Hiv meds and elevated liver enzymes
Next
Started Medication for 3 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement